Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Love Atripla - Hate the Rash
Mar 28, 2012

I have been on Atripla for four months now. Started with CD4 107-7% / VL 258K. Now I am at CD4 318-15% / VL 38. My doctor says these are great results, and I like the convenience of one pill and the minimal side effects to my GI. Even the reported "vivid dreams" have been almost non-existant. The one thing that is driving me crazy is this rash that I developed a couple weeks after starting the Atripla and has not yet cleared up.

It starts as a very itchy red bump, like a pimple almost. The itching will stop after a day or two, but the red spots remain for weeks. It is all over my chest and then a few spots here and there on my arms, back, neck and side of my face. The rash generally clears everywhere except for my chest. I thought my chest was clearing up about a week ago. It improved but seems to have stabilized and is not getting any better now.

Just wondering if you think this is something that will get better in time or if after this amount of time, it will probably stay the same?

I don't want to change meds if I don't have to. I had some bad side effects to bactrim early on so I'm really afraid of the GI side effects of other meds. My doc and I picked the Atripla for its "crazy" side effects rather then the GI side effects of other meds. But I don't know how much longer I can deal with this rash.

Thanks for your time and look forward to your insight.

Response from Dr. Henry

Unclear whether the rash is a drug hypersensitity or a flare up of some other condition such as eosinophilic folliculitis that can worsen as a spectrum of immune reconstitution. Recommend discussing with your HIV specialist re more diagnostic evaluation (ie skin biopsy or consultation by a dermatologist) my be worthwhile to better define the diagnosis and then targeted treatment information. KH



Previous
how to boost my immune system
Next
No sex drive

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement